Does anyone know anything about Tegretol and how well it works for Bi polar? My doctor just took me off Lithium and what I was taking to sleep- Trazadone- and switched me to Tegretol and Ambien.
I have Bi polar type II and Borderline Personality Disorder with Ultradian cycles. I just joined this site while doing absent-minded research browsing on the two disorders and decided "why not?". Set up a profile and even trackers which is something else.
But I can't help but find purely scientific facts about the medicines, has anyone been on them?
I hope this gets answered and that whoever reads has luck with whatever ailments they suffer/deal with.
tegretol is a mood stabilizer one of three most famous MS the other 2 are divalporex (depakote) and lithium. Usually pdocs who follow the book write one of these 3. The 1st 2 are anticonvulsant but used off-label as MS for BP.
Among the three, tegretol is the mildest in my view in that it doesn't have the more serious side effects of the other 2. Especially being a girl depakine / depakote causes ovarian cyst among other things. The only drawback of tegretol is that it interacts greatly with many other drugs so it's not recommended for geriatric since older pts consume many drugs. I have tried myself tegretol for a few months but didn't tolerate it much because it caused me some headache, but every drug is suitable for one and not the other. There is a cousin to tegretol called trileptal weaker than the former sometimes used.
less conservative pdocs suggest lamictal, etc.. the list of MS is exhaustive incorporating a huge list even some of them are antipsychotic like seroquel and abilify. Mind you all the drugs have side effects.
It's more than I knew before, thank you. I'm not sure my doctor will keep me on it, I've been one it since the 30th and it's caused headaches every day and more dissociative and depersonalization episodes. I've had one every day for the past 4 days, like clockwork. I put in a call to my clinic who's left a message with the nurse, not sure what the result will be. Another switch? Upped dosage? Anxiety medication?
sometimes headaches last only for a few weeks before it subsides. If your pdoc like to choose between the above 3 (lithium, tegretol, depakote) then I advise you to choose tegretol. Otherwise there is lamictal which possesses advantages like less weight gain and some antidepressant properties. If you need to be aware of some MS there is
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.